Hello: I just registered here and wanted to say thank you for saving my life.
My story is like so many others on this forum. Last November my doctor started me on Lipitor 20 mg. My total cholesterol was 200. I don't remember the rest of the numbers. The changes came slowly. First the muscle pains, which at first I thought were due to overexertion. I mentioned them to the doctor who agreed and said that at my age (56) I had to expect that sort of thing. Then came the fatigue, and gradual memory loss, fogginess, inability to concentrate, depression. If not for these, I might have been able to link the symptoms with the Lipitor. I was slowing falling into a pit.
It all came to a head last July. I had had a terrifying experience where at one moment I was sitting at my computer and the next I "came to" desperately looking for something (still don't know what), the house in a mess, drawers pulled open, etc. I looked at the clock and I had "lost" 2 hours. I was convinced that it was the onset of Alzheimers. By this time my muscles ached so bad I could hardly walk, couldn't climb stairs. I went to my doctor to try and get answers. He was running 2 hours late and all he was interested in was getting out of the office by the time it was my turn. I had gained 15 pounds in 3 months which he scolded me for and said that was the cause of my muscle problems, too much weight. I was so upset that all I wanted to do was just get out of there.
I had hit rock bottom. I made up my mind on my way home that I couldn't and wouldn't live like this any longer. When I got home I got on the computer, intending to look up suicide methods. Instead when I got to the Google website I found myself putting in my symptoms. I believe it was Providence, Doctor, that led me to your website. I started reading your articles and the forum and it was like a ray of light penetrating my mind. When I concentrated, I realized that all this started out within a month of being put on Lipitor. My gosh, I thought, could all this be because of that? I would hang on and find out. I didn't ask whether I should gradually quit--I determined that I would not take another pill.
Within two days, the pain was diminishing--but even better, my mind started to clear, it was like waking up from a nightmare. I'm one of the lucky ones. Now, nearly 3 months later, I have no residual symptoms--I can walk freely, I can climb stairs, I can do everything that I could do before the nightmare began. And my mind is clear, the depression is gone.
I told my doctor I quit taking the Lipitor, why, and the results. His reaction? "Yes, Lipitor can do that sometimes." I'm sure I was heard in the waiting room when I shouted, THEN WHY DIDN'T YOU LISTEN TO ME? YOU NEARLY KILLED ME! He still contended that I needed cholesterol lowering medication so wrote me out a prescription for Lopid and Zocor. Zocor! Another statin! I tore it up in his face. At that time I didn't know what Lopid was for and didn't care. I need to find another doctor.
I'm so sorry for this very long post, but I have not been able to talk to anybody that would listen or believe me. I'm so grateful the find this place. I have determined to eat healthier and take charge of my own destiny. I now take B vitamins, C, fish oil, and will be adding astaxanthin. I feel great. Thanks again.